Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Constructing framed $ 4$-manifolds with given almost framed boundaries


Author: Steve J. Kaplan
Journal: Trans. Amer. Math. Soc. 254 (1979), 237-263
MSC: Primary 57N13; Secondary 57M25, 57N10
MathSciNet review: 539917
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Two methods are presented for constructing framed 4-manifolds with given almost framed boundaries. The main tools are the ``moves'' of Kirby's calculus of framed links. A new description is given for the $ \mu $-in-variant of a knot and this description is used to study almost framed 3-manifolds.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57N13, 57M25, 57N10

Retrieve articles in all journals with MSC: 57N13, 57M25, 57N10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1979-0539917-X
PII: S 0002-9947(1979)0539917-X
Keywords: Framed 4-manifold, calculus of framed links, knots
Article copyright: © Copyright 1979 American Mathematical Society